top of page

Respiratory Failure & Mechanical Ventilation

Public·896 members

‎‏Age/gender : 54y/o male

📝 ‎‏ Diagnosed as ARDS, H1N1 positive, later found to have ICH

‎‏ 🗂️ Medical history : Nil

🏋🏻‍♂️ ‎‏Adm wt.60kg, ht.168cm.

‎‏ Current wt: 54.0

‎‏💉Infusions:

‎‏🔹Fentanyl 100 mcg/hr

🔹Medazolam 5 mg/h

🔹 Rocuronium 10 mcg/kg/min (held off)

‎‏🔹D5N@50ml/hr

‎‏🩸 RBS: 198mg/dl (RI- LDSS)

‎‏

‎‏🎛️ECMO V-V : ( Day 4)

‎‏*FLOW - 4.0

*FIO2 - 50%

*SWEEP - 4

‎‏*∆p 60

‎‏

🔹Patient tachycardia 125-130

🔹 Tachypneic in ventilator


Screenshot of the ventilator today is showing the following:

What would you do next:


What changes would you make?

  • 0%Decrease inspiratory time

  • 0%Increase inspiratory time

  • 0%Resume paralytic agent

  • 0%Increase PC level

Thank you Dr. @Ibrahim Ameen for a nice case.

D P
Ibrahim Ameen

Interesting answers, it looks like this is a case of delayed cycling indicated by increase inspiratory flow at end of inspiration in every single breath. Notice the increase in volume at the same time. This may lead to double triggering if the inspiratory negative pressure continued and was at the level to trigger another breath. However, we need to rule out reverse triggering by applying expiratory hold and notice if these efforts disappear. If they disappear then the answer to the question would be resuming paralysis, if they did not then we need to shorten inspiratory time on the ventilator first and re-evaluate.

J'aime
bottom of page